I am currently using Oil of Olay moisturizer and noticed an ingrediant called octinoxate. I did some research on it and found it can be good but also has potential side effects? Can you explain what these side effects could be or is this just meaning the product contains alot of it. Also please suggest a few good moisturizes that wont break the bank. Im 31 so possibly something that is good for anti-aging too. I have combination skin and have acne-prone skin..nothing severe though. Thanks!
What Ingrediants Do I Want in my Daily Moisturizer That Are Benificial?
Doctor Answers 1
Daily Moisturizer Side Effects
Octinoxate is a chemical which absorbs UV radiation and acts as the sunscreen component of your moisturizer. The compound is known to act as an estrogen like hormone in animals and therefore is not recommended for pregnant woman. The risk is small due to the low absorbent potential of the chemical however, there are better choices.
In my practice, we recommend that a combination of three products be used as the basis for good skin care: a physical sunblock containing zinc oxide, a retinoid and an anti-oxidant. Most of the OTC products contain ingredients which are not effective. In a study, it was found that about 90% of woman are currently using skin care products which are poorly matched for their skin. If you think about it, most woman go to the department store and take skin care advice from a woman that last week was working at a fast food restaurant. My recommendation is for you to find a skin care professional in your area to help you choose a combination that is beneficial for you. Yes, it will be a little more expensive than the drug store brand, but in the end, don't you want something that works as opposed to something that is cheap, potentially dangerous and ineffective?
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.